Muscle wasting and steroids

Hello lovely people!

Just a question about muscle wasting/steroid myopathy: is there anything you can do about it? I have been on prednislone in varying doses for many years and although I have had stick-y legs, they have recently begun to get very weak and I end up in a lot of pain if I try to do too much walking. I find the stairs particularly difficult, but I'm struggling just to get around. I'm really worried that I'm going to end up in a chair or using a stick (I'm only 24). Has anybody else experienced this? Is there anything I can do about it?

9 Replies

  • I have been using a wheeling walking frame and powered wheelchair since I was 20 it is not that bad once you get used to it.

    Steriods are nastie beasties!

    I do wish a scientist would find a new way to uninflamme us! Every time I have an allergic reaction I go straight to 40mg to reduce face swelling.




  • I have very severe muscle wastage - but I'm 61 and I have been on Steroids for 50 !!!! Years

    I have been deteriating slowly for 20 years - Steroids have saved my life on numerous occasions - but long term usage brings with it serious side effects - all were explained to my parents - many - many years ago - I suffer from them all - BUT AT YOUR AGE SOMETHING MUST BE DONE. YOU ARE TO YOUNG TO HAVE SO SEVERE SYMPTOMS

  • I was on and off steroids from 1967 whenever I had bad flare up. Unfortunately since 1991 I have been on them constantly, they said they would get me to a low maintenance dose, I now take 20mg a day but have to regularly increase as my chest worsens. I have muscle wastage, osteoporosis, reflux and diabetes all caused by steroids, but there again if I hadn't taken them I would have been long dead. Yes my life is restricted and I understand how you feel having to use things to get around, I am 62 now and still feel embarrassed using a stick. If I want to go out anywhere I have to hire a wheelchair which makes me even more embarrassed

  • Prolonged use of steroids can lead to Osteoporosis. You should see your GP about a bone scan (DEXA) in case you have developed Osteoporosis (or Osteopenia). Both are treated with medication and calcium/Vit D supplements. There is a lot of useful information on the Osteoporosis national charity website including advice on exercise. My 86 yr old mother has Osteoporosis and as well as the above treatment she sees an osteopath on a regular basis.

  • Thanks for your support. I already have diabetes, eye problems, osteoporosis with height loss from the steroids. I don't mind that so much, I'd rather be able to breathe. I think it's just frustrating that the thing that should make me able to breathe and more active isn't doing that because of the muscle wasting - and if there's anything I can do to help, I'd like to be doing it.

    I would like new ways to uninflame us too! But my asthma doc is trying to keep steroids to a minimum with FeNO monitoring, so I am hopeful that I can reduce them a bit.

  • See a chiropractor post haste. Your leg muscles may be pulling one of the lower vertebrae onto a nerve root.

    A chiropractor should be able to give an opinion which may or may not indicate the need to see a doctor.

    Hope this helps.

  • Hello

    Recently I decided that I wanted to become stronger and bigger. My coach told me to start accept steroids. After all,it's not secret, that steroids is the most effective means for a set of lean muscle mass and increase strength. I decided to try. My friend with whom we go to the gym, advised me a website where you can buy them. And are you thinking about it? Some of you made the order on this site? Do you like the results?

  • I get my steroids there for a long time. For a once I had some difficults with delivery service.

    Now there isn't problems with delivery.

    P.S This is my last order there

You may also like...